Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 201, NWS Amarillo, TX

June 3, 2007Collingsworth County, Donley County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Jun 3, 2007, 2:44 AM CDT for Collingsworth County, Donley County, Texas. It was in force for 91 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2007, 2:44 AM CDT (07:44 UTC)
Expired
Jun 3, 2007, 4:15 AM CDT
In force
91 min
Issued by
NWS Amarillo, TX
Area
Counties, with a storm outline in the text

Counties Collingsworth County, TX, Donley County, TX

The radar

The Amarillo radar (KAMA), 132 km from the middle of the area, began a volume at 07:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 2:45 AM CDTHAIL 1.53 Ene Hedley, TXALONG HIGHWAY 203. TIME IS ESTIMATED.
Jun 3, 2:55 AM CDTHAIL 1Hedley, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 7.7 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2007-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1384 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2007-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1384 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
1663 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.2
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KAMA 030744
SVRAMA
TXC087-129-030915-
/O.NEW.KAMA.SV.W.0201.070603T0744Z-070603T0915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
244 AM CDT SUN JUN 3 2007

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COLLINGSWORTH COUNTY IN THE PANHANDLE OF TEXAS
  EASTERN DONLEY COUNTY IN THE PANHANDLE OF TEXAS

* UNTIL 415 AM CDT

* AT 240 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
  HEDLEY...OR ABOUT 12 MILES NORTH OF MEMPHIS...MOVING EAST AT 25
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  QUAIL...
  WELLINGTON...
  HEDLEY...
  LUTIE...
  SAMNORWOOD...
  DOZIER...

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3517 10001 3518 10064 3475 10070 3475 10004

$$

JJB
1 follow-up statement
000 
WWUS54 KAMA 030819
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
318 AM CDT SUN JUN 3 2007

TXC129-030828-
/O.CAN.KAMA.SV.W.0201.000000T0000Z-070603T0915Z/
DONLEY TX-
318 AM CDT SUN JUN 3 2007

...THE SEVERE THUNDERSTORM WARNING FOR DONLEY COUNTY IS CANCELLED...

THE SEVERE THUNDERSTORM ACTIVITY HAS MOVED EAST OF DONLEY 
COUNTY...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN 
CANCELLED.

LAT...LON 3517 10001 3517 10043 3475 10044 3475 10001

$$

TXC087-030915-
/O.CON.KAMA.SV.W.0201.000000T0000Z-070603T0915Z/
COLLINGSWORTH TX-
318 AM CDT SUN JUN 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM CDT
FOR COLLINGSWORTH COUNTY...

AT 314 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR WELLINGTON...MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WELLINGTON...
  DODSON...
  LUTIE...
  QUAIL...
  SAMNORWOOD...
  DOZIER...

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3517 10001 3517 10043 3475 10044 3475 10001

$$

JJB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 12:16 AM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, Jun 3, 12:16 AM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1216 AM CDT SUN JUN 3 2007

.AVIATION...
LINE OF THUNDERSTORMS SWEEPING ACROSS THE CENTRAL AND SOUTHWESTERN
TEXAS PANHANDLE AT THIS TIME. WILL EXPECT DETERIORATING CONDITIONS AT
KAMA FIRST FEW HOURS OF FORECAST AS STORMS MOVE THROUGH...BUT SHOULD
SEE CONDITIONS IMPROVE ALL TERMINALS BY 12Z...WITH LIGHT AND VARIABLE
WINDS AND SCATTERED LOW TO MID CLOUDS. VARIABLE WINDS MUCH OF THE DAY
AS SFC LOW ATTEMPTS TO REORGANIZE TO THE WEST...BRINGING LIGHT
SOUTHEASTERLY SFC WINDS AGAIN TOMORROW AFTERNOON WITH A CONVECTIVE
REPEAT PERFORMANCE LATE AFTERNOON/EARLY EVENING.

KRAMAR

&&

.PREV DISCUSSION... /ISSUED 712 PM CDT SAT JUN 2 2007/

AVIATION...
ISOLATED TO WIDELY SCATTERED CONVECTION WILL PUSH SOUTH ACROSS THE
DALHART AND AMARILLO TAF SITES THROUGH LATE TONIGHT. MVFR TO IFR
CEILINGS AND VISIBILITIES CAN BE EXPECTED IN AND NEAR THE
CONVECTION...WHILE VFR CONDITIONS OUTSIDE THE CONVECTION. LIGHT
NORTHEAST TO SOUTHEAST WINDS 10 KNOTS OR LESS THROUGH TONIGHT AND
SUNDAY. ANOTHER ROUND OF CONVECTION POSSIBLE ONCE AGAIN LATE SUNDAY.

SCHNEIDER

PREV DISCUSSION... /ISSUED 333 PM CDT SAT JUN 2 2007/

DISCUSSION...
THUNDERSTORM DEVELOPMENT CURRENTLY SEEN ON SAT AND RADAR IN
NORTHEASTERN NEW MEXICO SHOULD SPREAD SOUTHWARD AND PROPOGATE INTO
THE WESTERN CWA. MID AND UPPER FLOW TODAY SEEMS A BIT MORE NORTHERLY
WHICH MAY KEEP THE CONVECTION A BIT FURTHER WEST THAN WHAT WAS
NOTICED YESTERDAY. DEWPOINTS ARE ALSO A BIT LOWER THAN WHAT WAS SEEN
YESTERDAY SO INSTABILITY SHOULD BE A BIT LESS...THOUGH STILL ENOUGH
TO SEEM SOME OF THE CONVECTION TO BECOME SEVERE WITH HAIL BEING THE
PRIMARY THREAT.

TOMORROW WILL BE MUCH LIKE TODAY WITH AFTERNOON MOUNTAIN CONVECTION
MOVING INTO THE WESTERN PANHANDLES AGAIN. MONDAY NIGHT WILL SEE
CONVECTION DEVELOP ONCE AGAIN TO THE WEST...HOWEVER AN UPPER RIDGE
WILL BE IN CLOSER PROXIMITY CAUSING MORE WESTERLY MID LEVEL FLOW
SPREADING CONVECTION FURTHER EAST. BY TUESDAY THE UPPER RIDGE WILL BE
OVER THE AREA FINALLY KILLING PRECIP CHANCES THROUGH THE END OF THE
FORECAST PERIOD AND USHERING IN A PERIOD OF WARMER TEMPERATURES.
LOOKS AS THOUGH WE WILL FINALLY BREAK 90 DEGREES BY THE END OF THE
WEEK HERE IN AMA. THE FRONT THAT YESTERDAYS GFS WAS SHOWING MOVING
INTO THE AREA LATE NEXT WEEK IS NOW SHOWN BY BOTH THE GFS AND ECMWF
TO BE HOLDING UP IN KANSAS OR AT MOST THE NORTHERN CWA. AM NOW
GAINING CONFIDENCE THAT THE FRONT WILL NOT MAKE IT INTO OUR CWA
THANKS TO PROLONGED SOUTHWESTERLY FLOW AHEAD OF A DIGGING TROUGH OVER
THE INTERMOUNTAIN WEST. SOUTHWESTERLY FLOW MEANS HOT AND DRY FOR US
THIS TIME OF YEAR...THOUGH I DID ALLOW TEMPS TO FALL SLIGHTLY THANKS
TO LOWER HEIGHTS.

HENNIG

AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

99/99
Hazardous weather outlook, Jun 2, 11:02 PM CDT, 3 hours 42 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1102 PM CDT SAT JUN 2 2007

OKZ001>003-TXZ001>020-031100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
1102 PM CDT SAT JUN 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS MOST OF THE
TEXAS AND OKLAHOMA PANHANDLES THE REST OF TONIGHT. ISOLATED STORMS
MAY REACH SEVERE LEVELS...WITH LARGE HAIL...DAMAGING WINDS...AND
LOCALLY HEAVY RAINS THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA
PANHANDLES THROUGH MONDAY NIGHT. SOME STORMS MAY BECOME SEVERE ON
SUNDAY DURING THE AFTERNOON AND EVENING HOURS...WITH THE MAIN THREATS
BEING LARGE HAIL AND DAMAGING WINDS. ALSO...THE THREAT OF LOCALLY
HEAVY RAINFALL WILL CONTINUE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGERS ACROSS THE OKLAHOMA AND
TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE
LIMITED ACTIVATION THE REST OF TONIGHT.

ANDRADE

In the hours before

Special weather statement, Jun 3, 1:25 AM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
125 AM CDT SUN JUN 3 2007

TXZ004-005-009-010-030715-
HEMPHILL TX-LIPSCOMB TX-OCHILTREE TX-ROBERTS TX-
125 AM CDT SUN JUN 3 2007

...LINE OF STRONG THUNDERSTORMS IN HEMPHILL...SOUTHERN LIPSCOMB...
OCHILTREE AND ROBERTS COUNTIES...

AT 125 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 13 MILES SOUTH OF WAKA TO 11 MILES
SOUTHWEST OF LAKE MARVIN MOVING SOUTHEAST AT 15 MPH. IN
ADDITION...STRONG STORMS WILL AFFECT AREAS IN NORTHWEST OCHILTREE
COUNTY BETWEEN PERRYTON AND WAKA.

HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS
STORM.

JJB
Special weather statement, Jun 3, 1:34 AM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
134 AM CDT SUN JUN 3 2007

TXZ014-030715-
GRAY TX-
134 AM CDT SUN JUN 3 2007

...STRONG THUNDERSTORM IN GRAY COUNTY...

AT 134 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES NORTH OF KINGSMILL MOVING EAST AT 35 MPH.

HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS
STORM.

JJB
Special weather statement, Jun 3, 1:47 AM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
147 AM CDT SUN JUN 3 2007

TXZ018-019-030730-
ARMSTRONG TX-DONLEY TX-
147 AM CDT SUN JUN 3 2007

...STRONG THUNDERSTORM IN ARMSTRONG AND DONLEY COUNTIES...

AT 147 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GOODNIGHT MOVING SOUTHEAST AT 35 MPH.

HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS
STORM.

JJB
Special weather statement, Jun 3, 2:10 AM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
210 AM CDT SUN JUN 3 2007

TXZ004-005-009-010-030815-
HEMPHILL TX-LIPSCOMB TX-OCHILTREE TX-ROBERTS TX-
210 AM CDT SUN JUN 3 2007

...STRONG THUNDERSTORMS IN HEMPHILL...SOUTHERN LIPSCOMB...
SOUTHEASTERN OCHILTREE AND EASTERN ROBERTS COUNTIES...

AT 210 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS 5 MILES NORTHEAST OF MIAMI MOVING SOUTHEAST AT
35 MPH. OTHER STRONG THUNDERSTORMS WERE LOCATED ACROSS SOUTHEAST
OCHILTREE...SOUTHERN LIPSCOMB AND HEMPHILL COUNTIES. THESE STORMS
WERE ALSO MOVING SOUTHEAST AT 35 MPH.

HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH
THESE STORMS.

TAKE SHELTER UNTIL THE STORM HAS PASSED.

LG
Special weather statement, Jun 3, 2:34 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
234 AM CDT SUN JUN 3 2007

TXZ019-020-030815-
COLLINGSWORTH TX-DONLEY TX-
234 AM CDT SUN JUN 3 2007

...LINE OF STRONG THUNDERSTORMS IN WESTERN COLLINGSWORTH AND
SOUTHEASTERN DONLEY COUNTIES...

AT 234 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 19 MILES NORTH OF LELIA LAKE TO 16
MILES SOUTHWEST OF LELIA LAKE MOVING EAST AT 35 MPH.

HAIL...STRONG WINDS UP TO 50 MPH...AND VERY HEAVY RAINFALL ARE
POSSIBLE WITH THIS STORM.

JJB
Special weather statement, Jun 3, 2:37 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
237 AM CDT SUN JUN 3 2007

TXZ015-030815-
WHEELER TX-
237 AM CDT SUN JUN 3 2007

...LINE OF STRONG THUNDERSTORMS IN WHEELER COUNTY...

AT 237 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM BRISCOE TO 10 MILES WEST OF LELA
MOVING SOUTHEAST AT 35 MPH.

HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS
STORM.

JJB

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 8:31 PM CDTSevere Thunderstorm WarningAMARandall45 min
Jun 2, 8:56 PM CDTSevere Thunderstorm WarningAMADallam43 min
Jun 3, 1:05 AM CDTSevere Thunderstorm WarningAMAHutchinson55 min
Jun 3, 6:32 PM CDTSevere Thunderstorm WarningAMADallam41 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.